MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV VALVE 9/29; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV VALVE 9/29; HYDROCEPHALUS MANAGEMENT
Model Number FV295T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or other abnormalities of the paedigav were detected during the visual inspection.Permeability test: a permeability test has indicated that the paedigav has a blockage.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Because the paedigav is not permeable, a computer controlled test is not possible.Results: first, we performed a visual inspection of the paedigav.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability of the paedigav.The test indicated that the paedigav has a blockage.Then we carried out a computer controlled simulated flow test.Due to the nonpermeability of the paedigav, a computer controlled test was not possible to further investigate the claim of under-drainage.Finally, we have dismantled the paedigav.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we confirm the presence of occlusion in the valve.We are assuming that the deposits detected have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a paedigav (#fv295t) was implanted during a procedure performed on (b)(6) 2020.According to the complainant, the valve was believed to be operated in underdrainage.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: unknown.Weight: (b)(6) kg.Gender: unknown.

Brand Name
PAEDIGAV VALVE 9/29
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12127784
Report Number3004721439-2021-00175
Device Sequence Number3592201
Product Code JXG
UDI-Device Identifier04041906114565
UDI-Public4041906114565
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV295T
Device Catalogue NumberFV295T
Device Lot Number20031059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 MO
Patient Weight7